My feed
Premium

Please
or
to access all these features

AIBU?

Microgynon and acne

5 replies

Hippolyte · 18/01/2024 15:29

Just after any experiences with this please. I have posted before about my DD (15) who has bad acne and bacne. We have tried Yasmin but it made her feel very sick. GP has suggested Microgynon and just wondering whether it has helped anyone else with acne. Also hoping it will help with heavy periods. Thanks all

OP posts:
ManateeFair · 18/01/2024 15:42

My periods massively improved with Microgynon - they went from being very heavy and painful, to a normal flow and almost painless.

I was in my 20s when I started taking it, and only had very mild acne at that time. It pretty much disappeared, but I couldn't say whether that was down to Microgynon or just my age. Prior to that I was on Femodene.

Dianette is often the go-to contraceptive pill for acne, but I think it's quite similar to Yasmin anyway.

Obviously I don't know what your daughter has already tried, but when I was your daughter's age, the only thing that really helped my acne was a long course of oral antibiotics. I took them for about six months and it was a proper game changer for me. I know 'six months of antibiotics' does sound a bit scary but I never had side effects and my skin improved hugely (as did my self-esteem).

Hippolyte · 18/01/2024 15:47

Thanks so much for answering and interesting advice. Lots online about it making acne worse but such an individual thing. Good that it helped a lot with periods and interesting about the antibiotics. Thanks again

OP posts:
ErrolTheDragon · 18/01/2024 15:49

I have PCOS so had bad acne till the menopause except when on an appropriate oral contraceptive or pregnant. I had awful (though irregular) periods as a teen till I went on the pill as a student.
Microgynon is one that I was on for years - periods fine, acne controlled though not banished. Later after I'd had DD I had dianette for a while - cleared up the acne which re-emerged but unfortunately made me depressed. So then I went onto Marvelon which suited me well.

Anyway, from my experience microgynon seems like a good one to try. I wish I'd been able to get it as a teen!

ErrolTheDragon · 18/01/2024 15:51

I think at one point a gp tried me on something different for some reason - one of a type that's not the same pill all month iirc, can't remember what it was called - that did make the acne worse.

JengaCupboard · 18/01/2024 15:57

I take Microgynon intermittently along side my implant - I take it back to back for weeks on end and sometimes not at all for months - this is for managing almost constant bleeding associated with endometriosis, so I appreciate I'm not a typical case, however...

My skin (as a 40 year old) is so much worse when I do take the pill - I'm currently on week 4 of taking it again after a break of 9 months and my skin is awful - red, bumpy and huge painful hormonal spots on my neck and chin. This has happened before so I know it's the pill.

I'm persevering because I hadn't had a break from bleeding for the whole of December but it's so annoying - I have an appointment booked to discuss options as it seems to be one crap choice or another!

Please create an account

To comment on this thread you need to create a Mumsnet account.